MAUDE Adverse Event Report: CARDINAL HEALTH SCD COMFORT KNEE LENGTH MED; SLEEVE, LIMB, COMPRESSIBLE

CARDINAL HEALTH SCD COMFORT KNEE LENGTH MED; SLEEVE, LIMB, COMPRESSIBLE
Model Number 74022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Skin Inflammation/ Irritation (4545)
Date of Event 06/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that alcare stockings and scd700 comfort sleeves were attached to the patient who was transported by emergency ambulance due to heat stroke on 06/03 and on 06/05 fist-sized skin tissue trouble (inflammation of the skin) was confirmed on the lower limbs/calf.The symptoms were confirmed as low temperature burns.Worsening/deterioration of the affected area was seen and hospitalization was extended.Photos of the affected area were requested but are not available.The product was discarded at the hospital and no further information is available.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by 1uality, prior to the release of product.A sample was not received for the investigation.No additional information, pictures or videos were received.Consequently, it was not possible to evaluate the sample as part of a comprehensive failure investigation.According to the event description, the sleeve was used along with alcare stockings which are not manufactured by cardinal health.The customer did not provide any further information related to the compression provided by the alcare stockings or the configurate pressure set on the air pump.Since the instructions for the correct sleeve use mentions; ¿to ensure the product safety and efficacy, all compression systems kendall scd must only be used with kendall scd sleeves¿ and according to the event, the compression system kendall scd was used with the sleeve and the alcare stockings, it can be concluded that the customer did not adequately follow the instructions for use since kendall scd compression system must only be worn with the kendall scd sleeve.Based on all available information, the most probable root cause of the condition reported could be related to the stockings used during the patient¿s treatment.If a sample is received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant) are in place to prevent nonconforming product from leaving the manufacturing operations.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
SCD COMFORT KNEE LENGTH MED
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14790864
Report Number3009211636-2022-00790
Device Sequence Number5936231
Product Code JOW
UDI-Device Identifier10192253016154
UDI-Public10192253016154
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number74022
Device Catalogue Number74022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown